Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ISENTRESS
Sep 4, 2007

Could you tell us about the new medicine call Isentress(Raltegravir) from MERCK? (FDA advisers believe that an experimental HIV drug from Merck is safe and effective, based on documents released by the agency.)

Response from Dr. Conway

There is a lot of very good information out there, based on the clinical trials that have been reported this year. Many of these are summarized and critiqued on bodypro, so I would invite you to consult this site.

In brief, Isentress is an excellent drug in salvage therapy, boosting the effect of the newer protease inhibitors (darunavir, tipranavir) and Fuzeon. It may make all the difference in the world for patients who are heavily treatment-experienced, and allow patients to achieve undetectable viral loads, whereas they could not without it.

In first line therapy, it is highly effective but it is not yet clear if it will be any better than what we are already using (that works extremely well!!!). It may act to reduce viral load more quickly, but this information is controversial and may not necessarily be clinically significant.

In other lines of therapy, it will almost assuredly paly a role, we are not yet certain what it will be.

It is quite safe to date, but we may not have been using it long enough to appreciate all the side effects it may have.

At this stage, it looks as if it will be an excellent addition to our regimens to combat the virus.



Previous
Side Effects
Next
HIV/BROKEN CONDOM

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement